MAUDE Adverse Event Report: COOK ENDOSCOPY WEB II MEMORY EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY WEB II MEMORY EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Model Number G22303
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: boston scientific dream wire guide.Investigation evaluation: our evaluation of the product said to be involved confirmed the report as it was described and determined the drive wire ruptured through the sheath.The basket returned with a clear/white substance inside the tubing.The drive wire protrudes from the device proximal to the distal end of the purple shrink tubing.When the handle was manipulated, a slight resistance was felt initially and the exposed drive wire moved with the handle.When the distal end of the exposed drive wire was maneuvered, the basket emerged and retracted from the tip of the device about 2.3 cm.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.To prevent damage to the device, the instructions for use (ifu) states, "this device should never be coiled in less than an 8-inch (20 cm) diameter." the instructions for use (ifu) states, "confirm desired position of basket sheath relative to target.Advance basket out of sheath.Caution: pulling on sheath while advancing or retracting basket may damage device, rendering it inoperable." basket deployment difficulties and buckling of the drive wire can occur if the device experiences excessive pressure.Resistance in basket extension and damage to the outer catheter can occur if the elevator of the endoscope is used to deflect the device at a sharp angle.Prior to distribution, all web ii memory extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the possible device history records confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook web ii memory extraction basket.The technician found the basket's handle was stuck and could not open the basket.He withdrew it and used a new one.There was no reportable information at this time.The device was evaluated on (b)(6) 2019.The drive wire had ruptured through the catheter on the proximal end of the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
WEB II MEMORY EXTRACTION BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9083460
Report Number1037905-2019-00548
Device Sequence Number2664653
Product Code FFL
UDI-Device Identifier00827002223035
UDI-Public(01)00827002223035(17)211105(10)W4139767
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2021
Device Model NumberG22303
Device Catalogue NumberMSB-35-2X4
Device Lot NumberW4139767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient Weight60